MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER
Model Number 420230-11
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci assisted procedure, the jaws of the clip applier spun around and would not clip.The procedure was completed and there was no patient injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grip clip test was performed and failed.Signs of corrosion were found on the instrument bearings.Grip input disk bearings exhibit edorange discoloration.Improper cleaning during reprocessing most commonly causes this type failure the instrument was found to have an excessive amount of dried residue around the clamping pulley cable grooves.This failure is most commonly caused by improper reprocessing, such as insufficient flushing.The instrument was found to have a broken chassis.The broken piece was not returned.This type of failure is most commonly caused by mishandling/misuse.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE HEM-O-LOK CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17015818
Report Number2955842-2023-14943
Device Sequence Number18017578
Product Code NAY
UDI-Device Identifier00886874111680
UDI-Public(01)00886874111680(10)N10190423
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420230-11
Device Catalogue Number420230
Device Lot NumberN10190423 762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2020
Initial Report FDA Received Date05/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown